An overdose is what happens when a user of either prescription or illicit drugs has taken too much of a certain substance, and their body is actively responding in negative ways. There are many ways to overdose, and anyone could fall victim to the negative bodily response, even if the user is only taking drugs that are legal and readily available such as Adderall. An Adderall overdose is a very serious situation for a user to find themselves in. They may not even know it is happening, given the infrequent attention given to the possibility of an overdose of Adderall.
Better Addiction Care, a provider of resources for addicts to find the perfect rehabilitation center for them, knows how important understanding Adderall overdose is. Here we present this quick guide for understanding both the signs that someone took too much Adderall and what to do in that situation.
Symptoms of an Adderall Overdose
It can be difficult to tell if somebody took too much Adderall. This is because the person may not be aware that an overdose of this substance is possible and because the possibility of this happening is not often publicly spoken about. For this reason, it is important to keep an eye out for some symptoms. You or somebody in your vicinity may be going through an Adderall overdose if they are a user of the drug and are experiencing any of the following symptoms:
- Overactivity in reflexes
- Feelings of restlessness
- Sudden aggression
- Panic attacks
- Irregularity of the heartbeat
- Muscle weakness or pain
If you are seeing somebody undergoing these symptoms after they accidentally took too much Adderall, then it is important to try and get them the proper help as soon as possible. If not, the user experiencing these Adderall overdose effects could be at risk of a heart attack as a result or even a coma if they are not taken through the proper steps. An Adderall overdose is a very serious situation for somebody to find themselves in, and taking the proper precautions will be a potentially life-saving action.
What to Do if You Are Overdosing on Adderall
If you, somebody you know, or somebody in your vicinity is going through an Adderall overdose, then it is time to go into action. Take the proper steps to ensure that they are in the best possible state to make it through it. Start by immediately calling 911 and having first responders ready to come and deal with the situation in a timely and professional manner while you gather all the necessary information that responders will need when they arrive.
Information to have handy is the person’s age, pre-existing conditions, drug and alcohol use, and the amount of Adderall they have taken. Knowing the amount taken could be difficult to find out if you do not personally know the individual, but knowing this information could prove instrumental in their overcoming the Adderall overdose.
Once you have relayed this information to first responders, be sure to await their arrival properly by keeping the person in a safe environment where they cannot harm themselves or anybody else. This is important if they are undergoing seizures because of their Adderall overdose and could put themselves at risk if they are around sharp or jagged edges.
Being ready to handle the event of an overdose once or twice may be possible. However, for somebody to truly rid themselves of the risk of an Adderall overdose, they must seriously begin to consider their use and if they should be getting sober in the immediate future. Luckily there are some resources that could be used to their benefit in this situation, resources that could be potentially life-saving.
How to Get Sober the Right Way
If you or a loved one are suffering from drug abuse and want to be safe from consequences such as the possibility of an Adderall overdose, then be sure to use all the resources at your disposal. Better Addiction Care is a free resource that offers treatment seekers the opportunity to view and vet all of the drug rehabilitation, mental health centers, and dual diagnosis treatment centers in their area and make the informed decision of which should be their choice.
Rehabilitation and recovery should be assisted by a team that you feel completely comfortable and safe with. By using our free resources, you will be able to find exactly what is perfect for you. Get in touch with our team today to learn more about Better Addiction Care today or read some of our team’s other articles and read more posts like this about topics ranging from all corners of the world of addiction and recovery.
- National Institute on Drug Abuse. (2020). Prescription Stimulants DrugFacts. Retrieved from https://www.drugabuse.gov/publications/drugfacts/prescription-stimulants
- U.S. Food and Drug Administration. (2019). Adderall Medication Guide. Retrieved from https://www.accessdata.fda.gov/drugsatfda_docs/label/2019/011522s043lbl.pdf
- Substance Abuse and Mental Health Services Administration. (2018). Emergency Department Visits Involving Attention Deficit/Hyperactivity Disorder Stimulant Medications. Retrieved from https://www.samhsa.gov/data/sites/default/files/report_3232/ShortReport-3232.pdf
- Mayo Clinic. (2021). Adderall (Oral Route) Side Effects. Retrieved from https://www.mayoclinic.org/drugs-supplements/adderall-oral-route/side-effects/drg-20074163
- Centers for Disease Control and Prevention. (2019). Attention-Deficit/Hyperactivity Disorder (ADHD): Data and Statistics. Retrieved from https://www.cdc.gov/ncbddd/adhd/data.html
- MedlinePlus. (2021). Amphetamine Overdose. Retrieved from https://medlineplus.gov/ency/article/007480.htm
- Healthline. (2021). Adderall Overdose: Symptoms, Signs, and What to Do. Retrieved from https://www.healthline.com/health/adderall-overdose